| Model Number |
5885.09.040 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Metal Related Pathology (4530); Implant Pain (4561)
Type of Reportable Event
Serious Injury
Event or Problem Description
Hip revision surgery was performed on (b)(6) 2026 due to pain.The patient had increasing hip pain and mri findings showing a fluid collection around the hip.Aspiration of the fluid showed cobalt and chromium (cocr) metal ions, which led the surgeon to decide to replace the cocr dual mobility bearing.During surgery, after exposure, the mobile liner and femoral head were removed.The surgeon then attempted to remove the cocr dual mobility liner but was not able to free it after approximately 10 minutes of trying, despite using a punch to knock the rim of the shell and a suction cup extraction device.The surgeon decided to explant the cup with the cocr dm liner still in situ and replace it with a revision construct from another company.In his remarks, the surgeon reported that removal of the cocr dual mobility liner was very difficult and that he would have preferred to remove it and replace it with an xl pe liner.He also indicated that does not allow photos of x rays or blood test results to be taken, nor does he allow explanted implants to be retrieved by the company.The explanted components included: liner #m for mob.Liner ø40 (product code 5885.09.040, lot 2014876, ster.N.(b)(4).Delta-tt cup - acetabular cup dia.52 mm (liner #medium) (product code 5552.15.520, lot 2100153, ster.N.(b)(4).Mobile liner øint 28 mm ø40 mm (product code 5566.50.401, lot 20at470, ster.N.(b)(4).Previous surgery was performed on (b)(6) 2021.Patient is female, 66 years old and overweight.Event happened in australia.
Additional Manufacturer Narrative
A review of the device history records (dhrs) for the lot 2014876 was conducted.No pre-existing anomalies were identified among the (b)(4) devices manufactured within the same lot and ster.This is the first and only complaint with this lot.A final mdr will be shared upon completion of the investigation.
Event or Problem Description
Hip revision surgery was performed on (b)(6) 2026 due to pain.The patient had increasing hip pain and mri findings
showing a fluid collection around the hip.Aspiration of the fluid showed cobalt and chromium (cocr) metal ions, which led the
surgeon to decide to replace the cocr dual mobility bearing.During surgery, after exposure, the mobile liner and femoral head were removed.The surgeon then attempted to remove the
cocr dual mobility liner but was not able to free it after approximately 10 minutes of trying, despite using a punch to knock the rim
of the shell and a suction cup extraction device.The surgeon decided to explant the cup with the cocr dm liner still in situ and
replace it with a revision construct from another company.In his remarks, the surgeon reported that removal of the cocr dual mobility liner was very difficult and that he would have
preferred to remove it and replace it with an xl pe liner.He also indicated that does not allow photos of x rays or blood test
results to be taken, nor does he allow explanted implants to be retrieved by the company.The explanted components included:
· liner #m for mob.Liner ø40 (product code 5885.09.040, lot 2014876, ster.N.(b)(6)).· delta-tt cup - acetabular cup dia.52 mm (liner #medium) (product code 5552.15.520, lot 2100153, ster.N.(b)(6)).· mobile liner øint 28 mm ø40 mm (product code 5566.50.401, lot 20at470, ster.N.(b)(6))
previous surgery was performed on (b)(6) 2021.Patient is female, 66 years old and overweight.Event happened in australia.
Additional Manufacturer Narrative
Investigation:
a review of the device history records (dhrs) for lot #2014876 was conducted.No pre-existing anomalies were identified among the 18 devices manufactured within the same lot and ster.This is the first and only complaint associated with this lot.The explanted device was not available for further analysis.According to the information received, the surgeon did not allow the explanted implants to be returned to the company for evaluation.The ifu for this type of device states that cocrmo is widely used in orthopaedic applications and that the release of cobalt in the human body is below 0.1% (w/w).It also notes that biocompatibility tests and long-term clinical experience support an acceptable biological response, and that the related risk/benefit ratio has been considered acceptable by the manufacturer.The ifu further indicates that, for patients who may be vulnerable to cobalt, the surgeon should consider the use of a ceramic liner in biolox® delta instead of a cocrmo dual mobility liner.Based on the available information, the event is not supported as a product-related failure.The presence of cobalt and chromium ions in the aspirated fluid is consistent with the known material characteristics and clinical considerations described in the ifu, while no direct evidence of manufacturing non-conformity or device defect has been identified.In the absence of the returned implant, a complete technical assessment could not be performed.Nevertheless, the available data does not indicate a product defect as the cause of the revision.Considering that:
· the dhr review for lot #2014876 did not identify pre-existing anomalies.· this is the first and only complaint associated with the lot.· the explanted device was not returned for further analysis.· the ifu already describes the presence of cobalt in the material and the expected biological risk/benefit profile.· the available information does not show any manufacturing or material non-conformity.· no evidence has emerged to support an implant-related failure.Given the above, the event is assessed as not product related.Should additional information become available, the conclusions of this complaint may be reassessed accordingly.Pms data:
the following pms data refers to revisions on the liner for mob.Liner family product (5885.09.Xxx) due to metallosis, calculated over the three-year period preceding the date of event.Among 14074 devices implanted worldwide, 1 revision event was reported, corresponding to a three-year revision rate of (b)(4).At the global level, 1 revision due to metallosis has been recorded for this product family out of (b)(4) manufactured units, corresponding to an overall revision rate of (b)(4).Comments
based on the root cause analysis performed and according to the relevant pms data, no further corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Please note this is a final mdr.